Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Raleigh, NC

August 6, 20154 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 6, 2015, 8:54 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 8:54 PM EDT (00:54 UTC)
Expired
Aug 6, 2015, 11:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 10:40 PM EDTFLASH FLOOD4 S Summerfield, NCHIGH WATER CLOSED ROADWAYS AT HORSEPEN CREEK RD AND CARLSON DAIRY RD.
Aug 6, 10:48 PM EDTFLASH FLOOD1 Ese Greensboro, NCHIGH WATER CLOSED ROADWAYS AT WESTOVER TERRACE AND WEST FRIENDLY AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 106 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WGUS52 KRAH 070054
FFWRAH
NCC057-067-081-151-070345-
/O.NEW.KRAH.FF.W.0017.150807T0054Z-150807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1145 PM EDT
    
* AT 854 PM EDT...HEAVY RAIN WILL FALL FOR SEVERAL HOURS AS A 
  COMPLEX OF SLOW MOVING THUNDERSTORMS TRACKS SLOWLY EAST ACROSS 
  FORSYTH...DAVIDSON...RANDOLPH...AND GUILFORD COUNTIES THROUGH 1100 
  PM THIS EVENING. ONE TO THREE INCHES OF RAIN IS EXPECTED...WITH 
  LOCALLY HEAVIER AMOUNTS POSSIBLE. FLASH FLOODING OF URBAN AREAS IS 
  LIKELY THIS EVENING...IN ADDITION TO CREEKS...STREAMS...AND OTHER 
  FLOOD PRONE LOCATIONS THROUGHOUT THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
  RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN OR NEAR A FLOOD PRONE LOCATION...MOVE TO HIGHER 
GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS 
AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. 
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
      3624 7953 3567 7955 3566 8031 3568 8033
      3572 8033 3573 8043 3583 8048 3584 8039
      3587 8039 3588 8042 3589 8037 3596 8038
      3599 8042 3606 8046 3604 8049 3608 8052

$$

VINCENT
2 follow-up statements
014 
WGUS72 KRAH 070318
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 PM EDT THU AUG 6 2015

NCC057-067-081-151-070345-
/O.CON.KRAH.FF.W.0017.000000T0000Z-150807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
1118 PM EDT THU AUG 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
FORSYTH...GUILFORD...RANDOLPH AND DAVIDSON COUNTIES...

AT 1100 PM EDT...EMERGENCY MANAGEMENT REPORTED ONGOING FLOODING IN  
IN GREENSBORO AT THE INTERSECTION OF HORSEPEN CREEK ROAD AND CARLSON 
DAIRY ROAD...AND WEST FRIENDLY AVENUE AT WESTOVER TERRACE. BOTH 
INTERSECTIONS REMAINED IMPASSABLE AS OF 1100 PM. ALTHOUGH THE 
HEAVIEST RAINFALL HAS ENDED EVERYWHERE EXCEPT IN EASTERN GUILFORD 
COUNTY...A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN 
POSSIBLE OVERNIGHT. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
      3624 7953 3567 7955 3566 8031 3568 8033
      3572 8033 3573 8043 3583 8048 3584 8039
      3587 8039 3588 8042 3589 8037 3596 8038
      3599 8042 3606 8046 3604 8049 3608 8052

$$

VINCENT
041 
WGUS72 KRAH 070346
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EDT THU AUG 6 2015

NCC057-067-081-151-070347-
/O.EXP.KRAH.FF.W.0017.000000T0000Z-150807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
1146 PM EDT THU AUG 6 2015

...THE FLASH FLOOD WARNING FOR FORSYTH...GUILFORD...RANDOLPH AND
DAVIDSON COUNTIES WILL EXPIRE AT 1145 PM EDT...

THE HEAVY RAIN OVER THE TRIAD AREA HAS ENDED.  THE GUILFORD COUNTY 
EMERGENCY MANAGER REPORTED FLOODING IN THE CITY OF 
GREENSBORO...MAINLY ALONG NORTH BUFFALO CREEK...WITH ROAD CLOSURES 
ON WEST FRIENDLY AVENUE NEAR WESTOVER TERRACE. BASED ON GAGES IN THE 
AREA...WATER HAS BEGUN TO RECEDE AND NO ADDITIONAL HEAVY RAIN IS 
EXPECTED IN THE NEXT FEW HOURS.  THUS...THE FLASH FLOOD WARNING WILL 
BE ALLOWED TO EXPIRE. HOWEVER... ANYONE TRAVELING IN CENTRAL 
GREENSBORO SHOULD CONTINUE TO ALERT FOR HIGH WATER.


LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
      3624 7953 3567 7955 3566 8031 3568 8033
      3572 8033 3573 8043 3583 8048 3584 8039
      3587 8039 3588 8042 3589 8037 3596 8038
      3599 8042 3606 8046 3604 8049 3608 8052

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:41 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 6, 7:41 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT THU AUG 6 2015

.SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA
VIRGINIA BORDER THROUGH FRIDAY... AS A WAVE OF LOW PRESSURE MOVES
EAST ALONG THE FRONT ACROSS OUR AREA. THE LOW AND FRONT WILL PUSH TO
OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY. WEAK HIGH PRESSURE
WILL BUILD OVER THE REGION LATE SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...

STORMS ARE INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF CENTRAL
NC IN AN AREA THAT RECEIVED STRONG HEATING EARLIER TODAY. MID LEVEL
LAPSE RATES REMAIN MEAGER... BUT MLCAPE HAS RISEN TO 1500-2000 J/KG
WITH 8+ C/KM LOW LEVEL LAPSE RATES AND STILL-MARGINAL BUT IMPROVING
EFFECTIVE SHEAR OF 20-25 KTS. GIVEN THE ABOVE-NORMAL PW AND
INCREASING DYNAMIC FORCING FOR ASCENT WITH THE APPROACH OF A POTENT
MID LEVEL SHORTWAVE TROUGH FROM THE WEST AND ITS ATTENDANT SURFACE
LOW... SCATTERED TO NUMEROUS STORMS SHOULD PERSIST WITH A THREAT OF
SPORADIC WET MICROBURSTS THROUGH MID EVENING. BEHIND THIS INITIAL
BATCH OF STORMS... ADDITIONAL SHOWERS AND STORMS ASSOCIATED WITH
SUBTLE PERTURBATIONS ROTATING OUT OF THE SHORTWAVE TROUGH BASE AND
FEEDING ON ELEVATED INSTABILITY AND DEEPENING MOISTURE WILL CONTINUE
TO TRACK EAST THEN NE INTO THE AREA WELL INTO TONIGHT... AND SOME OF
THESE TOO COULD BECOME STRONG ESPECIALLY THIS EVENING... UNTIL THE
LOSS OF HEATING AND COMPETING OUTFLOWS START TO CURB STORM DEPTH AND
STRENGTH... EVENTUALLY DEVOLVING INTO AREAS OF SHOWERS AND JUST A
FEW STORMS OVERNIGHT. ALL TOLD... WILL STICK WITH HIGH-END LIKELY
POPS OVER THE ENTIRE CWA THROUGH MUCH OF THE EVENING... TRENDING
DOWN TO HIGH CHANCE OR LOW LIKELY POPS OVERNIGHT AS THE SURFACE LOW
OVER WRN KY TRANSLATES INTO THE AREA WITH CONTINUED FALLING HEIGHTS
ALOFT. LOWS FROM 67 TO 75 NORTH TO SOUTH. EXPECT AREAS OF FOG AND
LOW CLOUDS TO DEVELOP LATE TONIGHT. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 340 PM THURSDAY...

AFTER A BRIEF LULL IN THE PRECIP COVERAGE LATE TONIGHT INTO EARLY
FRI MORNING... SHOWERS AND STORMS WILL AGAIN BE LIKELY ESPECIALLY
FROM THE TRIANGLE TO THE NORTH AND EAST... RAMPING UP AS EARLY AS
LATE MORNING. THE SLOW PASSAGE OF THE MID LEVEL SHORTWAVE AXIS AND
ACCOMPANYING SURFACE LOW WILL KEEP CONSIDERABLE CLOUDINESS OVER THE
AREA... WHILE DEEP MOISTURE IN THE FORM OF ANOMALOUSLY HIGH PW (2.0-
2.2 INCHES) WITHIN THIS DYNAMIC FORCING FOR ASCENT WILL FACILITATE
HIGH COVERAGE OF SHOWERS/STORMS. WHILE THE CLOUDS WILL LIMIT
INSTABILITY SOMEWHAT... THE DEEP LAYER SHEAR WILL BE IMPROVING...
AND MID LEVEL LAPSE RATES SHOULD BE A LITTLE BETTER THAN TODAY. WILL
TREND UP TO HIGH CHANCE POPS IN THE FAR WEST AND LIKELY ELSEWHERE
BEFORE NOON. AS THE SURFACE LOW DRIFTS SE DURING THE DAY... LOW
LEVEL NORTHEASTERLY FLOW INTO THE PIEDMONT (ESPECIALLY NW) FOR MUCH
OF THE DAY ALONG WITH THICK CLOUD COVER WILL KEEP TEMPS DOWN. EXPECT
HIGHS FROM THE UPPER 70S NW TO THE MID 80S SE... ALTHOUGH THIS MAY
BE A LITTLE TOO WARM IN THE SE. WILL TRANSITION POPS DOWN FRI NIGHT
FROM WEST TO EAST AS THE TROUGH SHIFTS SLOWLY EASTWARD... WITH A
TREND TO MAINLY SHOWERS. LOWS 66-71. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...

SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND
LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED
OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON
SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES
NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT
OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A
RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE
ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A
FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON
BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND
HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH.
LOWS IN THE MID 60S TO LOWER 70S.

MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS
A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE
APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN
GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE
AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT
WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM
MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S.
LOWS UPPER 60S TO LOW 70S.

WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND
SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A
VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT
MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND
LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S
SPRINKLED INTO THE NW PIEDMONT.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 740 PM THURSDAY...

24-HOUR TAF PERIOD: SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
CENTRAL NC OFF AND ON THROUGH THE TAF PERIOD. CIGS AND VISBYS WILL
LIKELY FLUCTUATE BETWEEN LOW END VFR/HIGH END MVFR AND MVFR/IFR...
PARTICULARLY WHEN STORMS MOVE OVER A TERMINAL. STORMS WILL ALSO
LIKELY PRODUCE STRONG BUT VARIABLE WIND GUSTS. CIGS AND VISBYS WILL
LIKELY DECREASE TO MVFR/IFR BETWEEN 09Z AND 14Z...REMAINING
SUB-VFR BUT LIFTING SOME THEREAFTER. -RAH

LOOKING AHEAD: HIGH CONFIDENCE IN SUB-VFR CONDITIONS PERSISTING
THROUGH FRI NIGHT AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW
PRESSURE SLOWLY CROSS THE REGION. EXPECT A TREND TOWARD MAINLY VFR
SAT...HOLDING INTO MON WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR
CONDITIONS AND SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS
ANOTHER UPPER LEVEL TROUGH AND SURFACE LOW DIVES IN FROM THE
NORTHWEST. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...ELLIS
AVIATION...RAH/HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EDT THU AUG 6 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1123 AM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND
GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 3:34 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU AUG 6 2015

NCZ008-025-041-062015-
WAKE NC-DURHAM NC-GRANVILLE NC-
334 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...EASTERN DURHAM AND SOUTHERN GRANVILLE COUNTIES UNTIL 415 PM
EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10
MILES NORTH OF RALEIGH...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
LAKE BUTNER...FALLS LAKE STATE REC AREA...BETHESDA AND PURNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3617 7850 3608 7854 3604 7854 3602 7855
      3602 7854 3592 7858 3586 7866 3582 7876
      3593 7889 3621 7880
TIME...MOT...LOC 1933Z 206DEG 9KT 3596 7872

VINCENT
Special weather statement, Aug 6, 4:10 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU AUG 6 2015

NCZ023-039-040-062045-
RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
410 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 15 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...STALEY...SAXAPAHAW...SUTPHIN AND SNOW CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3597 7926 3589 7926 3587 7924 3574 7919
      3575 7951 3574 7963 3580 7961 3590 7954
      3591 7954 3601 7928
TIME...MOT...LOC 2009Z 247DEG 14KT 3579 7951

VINCENT
Special weather statement, Aug 6, 4:26 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 6 2015

NCZ085-086-088-062130-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-
426 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND... HOKE
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 530 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO POSE A WEATHER HAZARD.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...POPE
AFB...ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3473 7958 3480 7955 3500 7956 3504 7946
      3515 7935 3519 7864 3512 7865 3512 7864
      3509 7867 3499 7864 3486 7849 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
      3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2025Z 267DEG 21KT 3484 7940

PWB
Special weather statement, Aug 6, 5:06 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU AUG 6 2015

NCZ007>011-028-062200-
WARREN NC-HALIFAX NC-PERSON NC-VANCE NC-EDGECOMBE NC-GRANVILLE NC-
506 PM EDT THU AUG 6 2015

...OCCASIONALLY STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WARREN...HALIFAX...PERSON...VANCE...NORTHEASTERN EDGECOMBE AND
GRANVILLE COUNTIES THROUGH 600 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING EASTWARD FROM ROXBORO IN PERSON
COUNTY THROUGH OXFORD IN HENDERSON COUNTY TO AFTON IN WARREN
COUNTY...MOVING NORTH AT 15 MPH. ISOLATED STRONG STORMS CAPABLE OF
PRODUCING WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE AS THIS LINE
PROGRESSES TOWARD THE VIRGINIA BORDER.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES OR TREE LIMBS
IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ALONG THE
INTERSTATE 85 CORRIDOR FROM DURHAM NORTH TO THE VIRGINIA BORDER.

&&

LAT...LON 3654 7790 3651 7790 3648 7764 3644 7762
      3641 7755 3632 7757 3632 7744 3621 7738
      3619 7735 3601 7740 3610 7771 3615 7770
      3615 7787 3620 7792 3621 7811 3626 7817
      3627 7831 3622 7839 3625 7915 3654 7914
TIME...MOT...LOC 2059Z 201DEG 14KT 3625 7919 3633 7858 3618 7799

VINCENT
Local storm report, Aug 6, 7:43 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      5 S ROSEBORO            34.88N  78.51W
08/06/2015                   SAMPSON            NC   911 CALL CENTER

            FLOODING REPORTED AT SEVERAL LOCATIONS ALONG HIGHWAY 24
            BETWEEN ROSEBORO AND THE COUNTY LANDFILL. 1 TO 2 FEET OF
            WATER IN ROAD. ROAD FLOODING IN AND AROUND HARRELLS.
            SEVERAL ROADS IMPASSIBLE DURING THE TORRENTIAL RAINFALL
            AROUND 715 PM.

&&

EVENT NUMBER RAH1500926

PWB
Special weather statement, Aug 6, 8:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT THU AUG 6 2015

NCZ022-070100-
GUILFORD NC-
826 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GUILFORD COUNTY
THROUGH 900 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF BETHANY...OR 9 MILES NORTH OF
GREENSBORO...MOVING EAST AT 10 MPH.

TORRENTIAL RAINFALL AND WIND GUSTS AS HIGH AS 35 TO 45 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MCLEANSVILLE...SUMMERFIELD...LAKE TOWNSEND MARINA...LAKE
BRANDT...LAKE TOWNSEND...LAKE JEANETTE MARINA...MONTICELLO AND HAW
RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
BRANCHES...ESPECIALLY WHEN HEAVY RAINFALL HAS WEAKENED OR ERODED
TOP SOIL. IF DRIVING...SLOW DOWN AND EXERCISE ADDITIONAL CAUTION TO
AVOID HYDROPLANING. IF WATER COVERS THE ROAD...TURN AROUND...DON'T
DROWN.

&&

LAT...LON 3624 7958 3606 7958 3612 7991 3625 7991
TIME...MOT...LOC 0016Z 276DEG 7KT 3621 7986

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:26 PM EDTSpecial Weather StatementRAHGuilford34 min
Aug 7, 5:34 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash3 hr

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.